Alert archive / California / Wind Advisories in 2011
Wind Advisory 54, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 30, 2011, 3:08 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 3:08 AM PDT (10:08 UTC)
- Expired
- May 30, 2011, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS76 KLOX 301008 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 308 AM PDT MON MAY 30 2011 CAZ053-054-301600- /O.EXP.KLOX.HW.W.0012.000000T0000Z-110530T1000Z/ /O.NEW.KLOX.WI.Y.0054.110530T1008Z-110530T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 308 AM PDT MON MAY 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...GUSTY CROSS WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH-PROFILE VEHICLES TRAVELING THROUGH THE INTERSTATE 5 CORRIDOR...AS WELL AS ON HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-088-301115- /O.EXP.KLOX.WI.Y.0053.000000T0000Z-110530T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA...SANTA CLARITA...NEWHALL...VALENCIA 308 AM PDT MON MAY 30 2011 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED ACROSS THE ADVISORY AREA. HOWEVER...LOCAL GUSTS UP TO 40 MPH WILL BE POSSIBLE THROUGH MID MORNING. $$ ASR
1 follow-up statement
736 WWUS76 KLOX 301607 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 907 AM PDT MON MAY 30 2011 ...WINDS WILL CONTINUE TO DIMINISH ACROSS THE MOUNTAINS THROUGH TODAY... .THE WIND ADVISORY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES HAS BEEN ALLOWED TO EXPIRE THIS MORNING. CAZ053-054-301715- /O.EXP.KLOX.WI.Y.0054.000000T0000Z-110530T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 907 AM PDT MON MAY 30 2011 ...WIND ADVISORY HAS EXPIRED... NORTHWEST TO NORTH WINDS WILL DIMINISH THROUGH THIS AFTERNOON WITH ISOLATED GUSTS AROUND 35 TO 40 MPH THROUGH THIS MORNING. $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 29, 10:10 PM PDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 29, 10:10 PM PDT, 4 hours 58 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1010 PM PDT SUN MAY 29 2011 UPDATED AVIATION SECTION .SYNOPSIS... HIGH PRESSURE WILL RETURN TO THE AREA EARLY THIS WEEK BRINGING A WARMING AND DRYING TREND THROUGH TUESDAY. A COUPLE OF LOW PRESSURE SYSTEMS WILL THEN BRING A COOLING TREND WITH A RETURN OF LOW CLOUDS AND FOG FOR THE REMAINDER OF THE WEEK. && .SHORT TERM (TONIGHT-WEDNESDAY)... UNSEASONABLY COLD UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED ALONG THE NEVADA/UTAH BORDER THIS EVENING...AND IS FORECASTED TO TRACK EASTWARD OVERNIGHT. THIS SYSTEM USHERED IN A COOLER AIR MASS AND STRONG WINDS ACROSS THE DISTRICT TODAY. AS THE UPPER LEVEL WIND SUPPORT WEAKENS AND SURFACE PRESSURE GRADIENTS BEGIN TO RELAX...WILL SEE A GRADUAL DECREASE IN WINDS ACROSS MUCH OF THE REGION OVERNIGHT. THE MAIN EXCEPTION WILL BE THE INTERSTATE 5 CORRIDOR IN THE LA COUNTY MOUNTAINS...WHERE HIGH WIND WARNINGS WILL REMAIN IN EFFECT TONIGHT FOR LOCAL GUSTS TO 60 MPH. OTHERWISE WILL DOWNGRADE REMAINING HIGH WIND WARNINGS TO WIND ADVISORIES...INCLUDING THE ANTELOPE VALLEY...AS WELL AS THE SBA COUNTY MOUNTAINS AND ADJACENT SOUTH COAST. REMAINING COASTAL AND VALLEY WIND ADVISORIES WILL BE ALLOWED TO EXPIRE AT 9 PM...WITH THE EXCEPTION OF THE SANTA CLARITA VALLEY WHICH WILL CONTINUE TO BE UNDER THE INFLUENCE OF THE NORTHERLY WINDS THROUGH THE I5 CORRIDOR. AS THE WINDS DROP OFF OVERNIGHT IN MOST AREAS...LOOK FOR UNSEASONABLY COOL TEMPERATURES ACROSS THE SOUTHLAND. MOST AREAS EXPECTED TO REMAIN MOSTLY CLEAR TONIGHT...WITH THE EXCEPTION OF A FEW RESIDUAL CLOUDS OVER THE MOUNTAINS AND INTERIOR VALLEYS OF SLO COUNTY. WEAK HIGH PRESSURE ALOFT WILL BUILD ACROSS SOUTHERN CALIFORNIA ON MONDAY...LEADING TO A WARMING AND DRYING TREND. OTHER THAN SOME LIGHT NORTHERLY WINDS IN THE MORNING...LOOK FOR A MORE TYPICAL SEA BREEZE WIND REGIME IN THE AFTERNOON. MOST INLAND AREAS WILL CLIMB BACK INTO THE 70S ON MONDAY. ANOTHER COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL BEGIN TO DEVELOP OFF THE COAST OF OREGON ON TUESDAY...BUT LOOK FOR ANOTHER MILD DAY ACROSS THE SOUTHLAND. THIS COLD UPPER LOW PRESSURE SYSTEM IS EXPECTED TO EVOLVE INTO AN UPPER TROUGH THAT WILL MOVE THROUGH CALIFORNIA ON WEDNESDAY. THIS WILL RESULT IN A STRONGER ONSHORE FLOW AND A RETURN OF MARINE LAYER CLOUDS...ALONG WITH A COOLING TREND. *** FROM PREVIOUS DISCUSSION *** .LONG TERM (THURSDAY-SUNDAY)... MODEL SOLUTIONS DIVERGE FOR THE END OF THE WEEK IN HANDLING A TROUGH OF LOW PRESSURE ALONG THE WEST COAST. ECMWF SOLUTIONS TEND TO DAMPEN THE FEATURE...WHILE GFS SOLUTIONS HANG A CUTOFF TROUGH ALONG THE CALIFORNIA COAST. REGARDLESS...THE MARINE LAYER WILL LIKELY BECOME A MAINSTAY FOR LATE WEEK AS A SOUTHWEST FLOW ALOFT CONTINUES. AS A RESULT...THE PACKAGE REMAINS ON THE COOL SIDE OF NORMAL INTO LATE WEEK. && .MARINE... THE STRONG GALE FORCE WINDS THAT AFFECTED THE ENTIRE COASTAL WATERS TODAY WILL GRADUALLY SUBSIDE OVERNIGHT INTO MONDAY. BUOY REPORTS ACROSS THE INNER WATERS STILL SHOWING VERY STEEP AND CHOPPY WIND WAVES THAT WILL CONTINUE TO TRANSLATE INTO HIGH SURF CONDITIONS ACROSS WEST FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES TONIGHT. AS A RESULT...THERE WILL ALSO CONTINUE TO BE A HIGH RIP CURRENT RISK. WIND SWELLS AND ASSOCIATED SURF EXPECTED TO SUBSIDE CONSIDERABLY ON MONDAY. A COMPLEX STORM SYSTEM HAD DEVELOPED AND SINCE DISSIPATED IN THE SOUTH PACIFIC OFF MARIE BYRD LAND IN ANTARCTICA LAST WEEK TUESDAY. THE FETCH AREA WAS ORIENTED BETWEEN 180-200 DEGREES RELATIVE TO THE VTU/LA COUNTIES. LONG PERIOD SWELLS WILL LIKELY BEGIN ARRIVING EARLY TUESDAY AND THEN BUILD TO LOW TO MODERATE HEIGHTS THROUGH EARLY WEDNESDAY. THE SWELL WILL BEGIN TO SUBSIDE LATE WEDNESDAY WHILE PERSISTING THROUGH THURSDAY. && .AVIATION...30/0510Z. JUST SOME PATCHY STRATUS EXPECTED ACROSS THE AREA TONIGHT...WITH MVFR CIGS MOST LIKELY IN THE SALINAS VALLEY...AND SOME MVFR VSBYS ON THE CENTRAL COAST. OTHERWISE...EXPECT MOSTLY CLEAR SKIES THRU THE FCST PERIOD. WINDS WILL CONT TO DIMINISH OVERNIGHT. KLAX...HIGH CONFIDENCE IN CAVU TAF. KBUR...HIGH CONFIDENCE IN CAVU TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...GOMBERG AVIATION...DB MARINE...GOMBERG SYNOPSIS...HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 29, 9:30 PM PDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 PM PDT SUN MAY 29 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-301300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 930 PM PDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY NORTHWEST WINDS WILL CONTINUE TONIGHT ACROSS THE MOUNTAINS...SANTA CLARITA VALLEY...AND SANTA BARBARA SOUTH COAST...WITH LOCAL DAMAGING GUSTS THROUGH THE INTERSTATE 5 CORRIDOR. GALE FORCE WINDS WILL CONTINUE ACROSS THE OUTER WATERS TONIGHT. VERY STEEP AND CHOPPY SEA CONDITIONS CONTINUE ACROSS THE COASTAL WATERS TONIGHT. THIS WILL TRANSLATE TO HIGH SURF ON WEST FACING BEACHES OF LOS ANGELES AND VENTURA COUNTIES. THERE WILL BE A HIGH RIP CURRENT RISK ON ALL AREA BEACHES TONIGHT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * SURF IS EXPECTED TO GRADUALLY SUBSIDE ON MONDAY. HOWEVER...THERE WILL CONTINUE TO BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:26 PM PDT | Small Craft Advisory | LOX | 7 hr | |
| May 29, 9:13 PM PDT | Wind Advisory | LOX | Los Angeles | 6 hr |
| May 30, 3:12 AM PDT | Small Craft Advisory | LOX | 24 hr | |
| May 30, 2:15 PM PDT | High Surf Advisory | LOX | Los Angeles | 43 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.